Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 10, NWS Tulsa, OK

February 26, 1995Craig County, Ottawa County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Feb 26, 1995, 12:41 PM CST for Craig County, Ottawa County, Oklahoma. It was in force for 49 min.

The area

The counties it named.

The facts

Issued
Feb 26, 1995, 12:41 PM CST (18:41 UTC)
Expired
Feb 26, 1995, 1:30 PM CST
In force
49 min
Issued by
NWS Tulsa, OK
Area
Whole counties

Counties Craig County, OK, Ottawa County, OK

The nearest sounding before it

Springfield, MO (KUMN), launched 12:00Z, 6.7 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 1995-02-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 1995-02-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 169 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
877 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
169 m²/s²
0-3 km storm-relative helicity
177 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS1 KTUL 261844 RRA
SVRTUL
OKC035-115-261930-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1241 PM CST SUN FEB 26 1995
 
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  130 PM CST
FOR PEOPLE IN THE FOLLOWING LOCATIONSS...
 
IN NORTHEAST OKLAHOMA
 
   ...NORTHEASTERN CRAIG COUNTY...NORTHWESTERN OTTAWA COUNTY
 
AT 1236 PM...RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES SOUTHWEST OF
WELCH. THE STORM WAS MOVING NORTHEAST AT 30 MILES AN HOUR AND WILL MOVE
OVER WELCH AND OVER OR TO THE NORTHWEST OF MIAMI.
 
HAIL TO THE SIZE OF DIMES AND WIND GUSTS TO 60 MPH CAN BE EXPECTED
IN THE WARNED AREA.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 26, 10:31 AM CST, 2 hours 10 minutes earlier.

Area forecast discussion, Feb 26, 10:31 AM CST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
1015 AM CST SUN FEB 26 1995

88D SHOWS AREA OF RW/TRW ACROSS THE E PART OF FA WITH WIDELY SCT RWS JUST N/NW
OF FA. WL MODIFY POPS FCST A LTL BASED ON THESE TRENDS. WTR VPR SHWOS MID LVL
DRYING WORKING INTO OK SO PRECIP SHUD CUTOFF FOR A FEW HRS ACROSS W PART OF
FA. WITH LOW CLDS PERSISTING AS WELL THRU THE AFTN...HV OPTED TO LOWER MAX
TEMPS AND DECREASE WINDS SOME.

VORT MAX PROGGED BY 12Z ETA AND NGM TO LIFT INTO N KS THIS EVENING WITH
DRYLINE PROGGED INTO EXTREME W OK THIS EVENING. AM NOT SURE ABT A SIGNIFICANT
SVR WX THREAT ACROSS FA...BUT CERT SOME HAILERS CUD OCCUR OCCUR TONIGHT. NO CHGS
PLANNED FOR REMAINDER OF FCST.

...10...

.TUL...NONE.

BEGINNING AT 1000 AM MARCH 21 1995...THIS AREA FORECAST DISCUSSION WILL BE
EXPANDED TO INCLUDE NORTHWEST ARKANSAS.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 26, 5:43 PM CSTSevere Thunderstorm WarningTSAPawnee47 min
Feb 26, 5:47 PM CSTSevere Thunderstorm WarningTSAOsage43 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.